Childhood Diseases

Posted by: Belinda | 2012-02-23


Betanoid and nightmares

Dear Dr

My 9y old son has grommets and due to frequent swimming, his one ear is discharging and he complains it is blocked. The a last time the ENT gave us specific drops for his ears as well as betanoid syrup to dry up some of the excess discharge and reduce inflammation so he can hear.

The Betanoid is only to be used for 3 days once a day. Now, I noticed on the 2 occasions that I gave him the medication, he seem to have terrible nightmares. Is this just a coincidence or is this a side effect?

Expert's Reply



Sleep problems are a well known side effect with this medicine. Betanoid is a very powerful cortisone medicine known as betamethasone. Ask your doctor to prescibe a short-acting,safe cortisone such as Prednisolone in either tablet form or as a syrup. The syrup is called 'Aspelone' and the dose for your son is 10ml daily for 5 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Anonymous | 2016-03-04

Hi my daughter was gaving betanoid syrup by a ENT dr and 2day was the first time that i gave giving it to her. She is two years of age and this evening is experiencing a very bad case of runny tummy and have past watery stool 5times in two hours. I would like to know if the medication prescribed could be the cause of this? Should i contitue the medication or stop?

Reply to Anonymous

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.